MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Perforation (2001)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the carotid aneurysm ophthalmic segment procedure, the subject microcatheter was positioned in the left m1.The physician began to release the flow diverter in the middle cerebral artery (mca) but it was not anchored and progressed to the m2.The flow diverter was required to be recaptured three times to achieve the correct anchoring.The flow diverter was released but the proximal end did not open correctly.The subject microcatheter was used to attempt opening of the proximal section of the subject flow diverter.There was a rupture of the internal carotid artery to the cavernous sinus as a result of the subject microcatheter.This was occluded with platinum coils from both arterial and venous approach.The patient was evaluated at the outpatient clinic on the 4th day of treatment, in perfect health.Additional information received stated that 10 days post procedure patient presented with severe anterograde memory deficit, the next day right hemi body paresthesia upon awakening, then added motor deficit, aphasia, and about 2 hours later loss of consciousness.Ct (computed tomography) revealed subarachnoid hemorrhage, mri (magnetic resonance imaging) observing ischemia in left mca, arteriography was performed by catheterization, observing occlusion of the anterior temporal artery, thrombus inside the diverter, sub occlusive thrombus in the distal end.Tirofiban was administered, observing complete thrombolysis and normalization of circulatory flow in the left mca territory, persistence of anterior temporal artery occlusion, the following day infarction of the left temporal pole was observed, by dtc severe vasospasm at 48 hrs.Patient died later after 72 hours.Due to the condition presented on day 10, it is likely that patient was not complying correctly with the intake of aspirin 100 mg plus prasugrel 10 mg, given that the condition is compatible with ischemia, 24 hrs.Before the bleeding.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that it was carotid aneurysm ophthalmic segment lower direction.The subject microcatheter was positioned in left m1.The flow diverter is ascending the release begins in mca 5 mm distal to the origin of a1.The flow diverter was not anchored and progressed 10 mm to m2, had to recapture 3 times to achieve the correct anchoring.There was correct opening of the flow diverter, except the proximal end.Attempts were made with the entry of the microcatheter on the guidewire inside the device, with traditional maneuvers.When applying tension on the microcatheter the opening of the device led to the rupture of the internal carotid artery to the cavernous sinus.So it is entered through the gap to be occluded with platinum coils, in parallel is entered by venous way completing the occlusion of the fistula in partial foma, observing correct distal flow and correct positioning of the flow diverter.The patient on the 10th day after treatment presented severe anterograde memory deficit, the next day right hemibody paresthesia upon awakening, then added motor deficit, aphasia, and about 2 hours later loss of consciousness, she was admitted, computed tomography (ct) was performed observing subarachnoid hemorrhage, mri (magnetic resonance imaging) observing ischemia in left mca (middle cerebral artery), arteriography was performed by catheterization, observing occlusion of the anterior temporal artery, thrombus inside the diverter, sub-occlusive thrombus in the distal end, tirofiban was administered, observing complete thrombolysis and normalization of circulatory flow in the left mca territory, persistence of anterior temporal artery occlusion, the following day infarction of the left temporal pole was observed, by dtc severe vasospasm at 48 hours, and obitus at 72 hours.Also additional information indicated that the vessel was ruptured by the microcatheter.The patient was evaluated at the outpatient clinic on the 4th day of treatment, in perfect health.Due to the condition presented on day 10, it is likely that she was not complying correctly with the intake of aspirin 100 mg plus prasugrel 10 mg, given that the condition is compatible with ischemia, 24 hours before the bleeding.Clinical case update and death information: the patient was readmitted for ischemic stroke plus sub arachnoid hemorrhage on day 11 of treatment.In my opinion she did not take the prasugrel (antiplatelet) correctly, the stent and the silviana thrombosed, sub arachnoid hemorrhage, when we went in we did tirofiban opening the middle cerebral artery, and then we did proximal thrombectomy, she was fine, but the patient died later after 72 hours.The catheter was not returned for analysis and it cannot be determined if the device may have caused or contributed to the event.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the as reported events of patient vessel perforation and patient fistula.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20107508
Report Number3008881809-2024-00390
Device Sequence Number12872403
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public(01)04546540698131(17)260526(10)24360162
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2026
Device Catalogue NumberM003XT2750810
Device Lot Number24360162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 5 CATHETER (STRYKER).; AXS INFINITY LONG SHEATH (STRYKER).; NEUROFORM ATLAS STENT (STRYKER).; PLATINUM COILS (UNKNOWN).
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexFemale
Patient EthnicityHispanic